Alert archive / West Virginia / Flash Flood Watches in 2018
Flash Flood Watch 2, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at Apr 3, 2018, 2:24 PM EDT for 10 counties in West Virginia; 8 counties in Ohio. It took effect at Apr 3, 2018, 7:33 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2018, 2:24 PM EDT (18:24 UTC)
- In effect from
- Apr 3, 2018, 7:33 PM EDT
- Expired
- Apr 4, 2018, 3:12 AM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
Counties Athens County, OH, Gallia County, OH, Jackson County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Doddridge County, WV, Harrison County, WV, Jackson County, WV, Mason County, WV, Pleasants County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 103 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189 WGUS61 KRLX 031824 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Charleston WV 224 PM EDT Tue Apr 3 2018 ...A Cold Front with heavy rain will move through the area tonight... OHZ066-067-075-076-084-WVZ009>011-019-020-031-040230- /O.NEW.KRLX.FF.A.0002.180404T0100Z-180404T1200Z/ /O.CON.KRLX.FF.A.0001.000000T0000Z-180403T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Perry-Morgan-Athens-Washington-Vinton-Wood-Pleasants-Tyler- Ritchie-Doddridge-Harrison- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, McArthur, Hamden, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harrisville, Pennsboro, West Union, Clarksburg, and Bridgeport 224 PM EDT Tue Apr 3 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * Portions of southeast Ohio and northern West Virginia, including the following areas, in southeast Ohio, Athens, Morgan, Perry, Vinton, and Washington. In northern West Virginia, Doddridge, Harrison, Pleasants, Ritchie, Tyler, and Wood. * Until 3 PM EDT this afternoon * Saturated grounds and training showers and thunderstorms will be passing over the area. * Flooding of small streams and creeks may come out of their banks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && The National Weather Service in Charleston has issued a * Flash Flood Watch for portions of southeast Ohio and northern West Virginia, including the following areas, in southeast Ohio, Athens, Morgan, Perry, Vinton, and Washington. In northern West Virginia, Doddridge, Harrison, Pleasants, Ritchie, Tyler, and Wood. * From 9 PM EDT this evening through Wednesday morning * A cold front with thunderstorms and heavy rain will move through the area overnight. This rain coupled with the already saturated ground may cause flash flooding of small streams and creeks. * Roads and low lying and poor drainage areas may flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Be especially careful at night, where it will be difficult to see flooded roadways. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ OHZ083-085-086-WVZ007-008-017-032-040230- /O.NEW.KRLX.FF.A.0002.180404T0100Z-180404T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jackson OH-Meigs-Gallia-Mason-Jackson WV-Wirt-Taylor- Including the cities of Jackson, Wellston, Oak Hill, Pomeroy, Gallipolis, Point Pleasant, New Haven, Ravenswood, Ripley, Elizabeth, and Grafton 224 PM EDT Tue Apr 3 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH WEDNESDAY MORNING... The National Weather Service in Charleston has issued a * Flash Flood Watch for portions of southeast Ohio and West Virginia, including the following areas, in southeast Ohio, Gallia, Jackson OH, and Meigs. In West Virginia, Jackson WV, Mason, Taylor, and Wirt. * From 9 PM EDT this evening through Wednesday morning * A cold front with thunderstorms and heavy rain will move through the area overnight. This rain coupled with the already saturated ground may cause flash flooding of small streams and creeks. * Roads and low lying and poor drainage areas may flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Be especially careful night, where it will be difficult to see flooded roadways. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
3 follow-up statements
409 WGUS61 KRLX 032333 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Charleston WV 733 PM EDT Tue Apr 3 2018 ...A Cold Front with heavy rain will move through the area tonight... OHZ066-067-075-076-083>086-WVZ007>011-017-019-020-031-032-040745- /O.EXT.KRLX.FF.A.0002.180403T2333Z-180404T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- Mason-Jackson WV-Wood-Pleasants-Tyler-Wirt-Ritchie-Doddridge- Harrison-Taylor- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Elizabeth, Harrisville, Pennsboro, West Union, Clarksburg, Bridgeport, and Grafton 733 PM EDT Tue Apr 3 2018 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING... The Flash Flood Watch is now in effect for * Portions of southeast Ohio and West Virginia, including the following areas, in southeast Ohio, Athens, Gallia, Jackson OH, Meigs, Morgan, Perry, Vinton, and Washington. In West Virginia, Doddridge, Harrison, Jackson WV, Mason, Pleasants, Ritchie, Taylor, Tyler, Wirt, and Wood. * Through Wednesday morning * A cold front with thunderstorms and heavy rain will move through the area tonight. This rain, coupled with the already saturated ground from rainfall earlier Tuesday and prior, may cause flash flooding of small streams and creeks. * Roads and low lying and poor drainage areas may flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TRM
366 WGUS61 KRLX 040414 FFARLX Flood Watch National Weather Service Charleston WV 1214 AM EDT Wed Apr 4 2018 ...A Cold Front with heavy rain will move through the area tonight... OHZ066-067-075-076-083>086-WVZ007>011-017-019-020-031-032-041200- /O.CON.KRLX.FF.A.0002.000000T0000Z-180404T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- Mason-Jackson WV-Wood-Pleasants-Tyler-Wirt-Ritchie-Doddridge- Harrison-Taylor- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Elizabeth, Harrisville, Pennsboro, West Union, Clarksburg, Bridgeport, and Grafton 1214 AM EDT Wed Apr 4 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... The Flash Flood Watch continues for * Portions of southeast Ohio and West Virginia, including the following areas, in southeast Ohio, Athens, Gallia, Jackson OH, Meigs, Morgan, Perry, Vinton, and Washington. In West Virginia, Doddridge, Harrison, Jackson WV, Mason, Pleasants, Ritchie, Taylor, Tyler, Wirt, and Wood. * Until 8 AM EDT this morning * A cold front with thunderstorms and heavy rain will move through the area tonight. This rain, coupled with the already saturated ground from rainfall earlier Tuesday and prior, may cause flash flooding of small streams and creeks. * Roads and low lying and poor drainage areas may flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Kistner
780 WGUS61 KRLX 040712 FFARLX Flood Watch National Weather Service Charleston WV 312 AM EDT Wed Apr 4 2018 OHZ066-067-075-076-083>086-WVZ007>011-017-019-020-031-032-040815- /O.CAN.KRLX.FF.A.0002.000000T0000Z-180404T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- Mason-Jackson WV-Wood-Pleasants-Tyler-Wirt-Ritchie-Doddridge- Harrison-Taylor- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Elizabeth, Harrisville, Pennsboro, West Union, Clarksburg, Bridgeport, and Grafton 312 AM EDT Wed Apr 4 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of southeast Ohio and West Virginia has been cancelled. With the heavy rain coming to an end, flash flooding is longer expected. However, water continues to slowly rise in some areas and regular flooding is still occurring or may occur as surface water runoff continues to enter streams and rivers. $$ Kistner
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Apr 3, 2:16 PM EDT, 8 minutes earlier.
Area forecast discussion, Apr 3, 2:16 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
216 PM EDT Tue Apr 3 2018
.SYNOPSIS...
A cold front will push east across the area tonight. Strong
thunderstorms and heavy rain are possible with this cold front.
Another cold front pushes southeast later this week.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
As of 216 PM Tuesday...
Heavy rain from showers and thunderstorms tonight falling on
saturated ground could result in additional water problems
across portions of southeast Ohio as well as the northern
counties of West Virginia. With this in mind, issued another
Flash Flood Watch for this evening and tonight.
As of 200 PM Tuesday...
Latest radar mosaic shows area of showers and thunderstorms
that prevailed across much of our northern counties has begun to
move north. This trend is expected to continue and believe this
precip will exit our northern counties during the next few
hours.
Our attention then turns to our west where a line of showers
and storms has developed. These showers and storms are
associated with a cold front which should push across our area
tonight.
Expect these storms should begin to push into our far western
counties later this evening and then across the remainder of the
forecast area overnight. SPC has outlooked the western 90% of
our forecast area in some type of a severe threat. Some of our
far western zones are outlooked as an enhanced threat of severe
thunderstorms with decreasing severe threat as you move east.
Will not regurgitate SPC thinking in the most recent outlook.
In addition to severe threat tonight, some of these storms may
produce locally heavy rainfall which could cause some localized
flooding.
Some of the latest models suggest that precipitation associated
with the upper level system should continue across our northern
counties on Wednesday. So have hung onto PoPs a little longer
than what would occur with just the front.
Airmass across the northern mountain counties could become cold
enough on Wednesday for some light snow to fall. However, little
accumulation is anticipated at this time.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/...
As of 300 AM Tuesday...
By Wednesday morning, the cold front will be positioned east of
the Appalachians. Models suggest cold air at H850 of minus 6C
will filter if behind the cold front allowing the transition of
any rain showers into snow at least northeast mountains.
A high pressure system builds from the northwest Wednesday night and
anchors over the tri state area by 12Z Thursday. This scenario
will bring dry weather and moderate temperatures Thursday.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
As of 300 AM Tuesday...
High pressure slides southwest away from the area Thursday night
continuing with dry weather.
The next cold front will arrive to southeast OH around 15Z
Friday. However, models suggest there will be some rain activity
ahead of the front in the warm sector. Allowed forecast builder
to have low PoPs late Thursday night and keep chance PoPs
Friday along the cold front. This cold front will have a tight
temperature gradient with very cold air behind it. According to
the GFS model, H850 temperatures drop to minus 10C behind the
front. Therefore, sfc temperatures could drop into the 20s
Friday night.
The high pressure remains in control through the weekend before
sliding northeast away from the area. However, northerly flow
will prevail Monday with another system crossing through
Tuesday.
Afternoon temperatures will be moderate mainly in the 50s
lowlands ranging to the mid 30s highest elevations through the
weekend under northerly flow.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 200 PM Tuesday...
Area of showers and thunderstorms with MVFR/IFR conditions will
lift north by 20Z with vfr conditions prevailing in most locations.
Another round of showers and thunderstorms with MVFR...lcl IFR...
conditions will push east overnight with these conditions
pushing into southeast Ohio after 00Z and then spreading across
the remainder of the area by 09Z. Gusty to strong westerly
winds over 40 kts are possible in some of the stronger storms.
Outside of the storms, gusty southerly winds will become
westerly as the cold front pushes east.
The showers and storms should slowly end from the west after
12Z.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing of showers and storms with a cold
front this evening through the overnight hours will likely
differ than currently forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H L
HTS CONSISTENCY H H H H H H H H H M M L
BKW CONSISTENCY H H H H H H H H H H H M
EKN CONSISTENCY M H H H H H H H H H H M
PKB CONSISTENCY M H H H H H H H H M M L
CKB CONSISTENCY L H H H H H H H H H H M
AFTER 18Z WEDNESDAY...
No widespread IFR conditions are anticipated.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 3 PM EDT this afternoon for WVZ009>011-
019-020-031.
Flash Flood Watch from 9 PM EDT this evening through Wednesday
morning for WVZ007>011-017-019-020-031-032.
OH...Flash Flood Watch until 3 PM EDT this afternoon for OHZ066-067-
075-076-084.
Flash Flood Watch from 9 PM EDT this evening through Wednesday
morning for OHZ066-067-075-076-083>086.
KY...None.
VA...None.
&&
SYNOPSIS...JSH
NEAR TERM...JSH
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...JSHHazardous weather outlook, Apr 3, 12:42 PM EDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1242 PM EDT Tue Apr 3 2018 VAZ003-004-WVZ013>018-024>030-032>034-039-040-515-517-519-521-041645- Dickenson-Buchanan-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Mingo- Logan-Boone-Clay-Braxton-Gilmer-Lewis-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Northwest Fayette-Northwest Nicholas- Northwest Webster- 1242 PM EDT Tue Apr 3 2018 This Hazardous Weather Outlook is for southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. Scattered strong to severe thunderstorms are possible this evening and tonight. The greatest threat from these storms is damaging winds. However, large hail is also possible. In addition, showers and thunderstorms, with heavy rain, may occur this evening into Wednesday. Localized water issues are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ010-011-019-020-031-041645- Pleasants-Tyler-Ritchie-Doddridge-Harrison- 1242 PM EDT Tue Apr 3 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for portions of northern West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a threat for strong to severe storms with isolated damaging wind gusts and localized flash flooding this evening into early Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ516-518-520-522>526-041645- Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 1242 PM EDT Tue Apr 3 2018 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...This Afternoon and Tonight. Strong winds aloft could mix down the surface to produce strong wind gusts up to 35 knots over the higher terrain this evening into early Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. KYZ101>103-105-OHZ083-085>087-WVZ005>008-041645- Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Meigs-Gallia-Lawrence OH- Wayne-Cabell-Mason-Jackson WV- 1242 PM EDT Tue Apr 3 2018 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, and portions of central West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. There is a threat for strong to severe storms with scattered damaging wind gusts. Large hail may occur with the stronger storms. In addition, localized flash flooding is possible this evening into early Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ066-067-075-076-084-WVZ009-041645- Perry-Morgan-Athens-Washington-Vinton-Wood- 1242 PM EDT Tue Apr 3 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for portions of southeast Ohio and northern West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a threat for strong to severe storms with isolated damaging wind gusts and localized flash flooding this evening into early Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Apr 3, 11:59 AM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1159 AM EDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM FLASH FLOOD FEDERAL 39.45N 81.99W
04/03/2018 ATHENS OH DEPT OF HIGHWAYS
SR-329 IS CLOSED DUE TO FLOODING AT THE MORGAN COUNTY
LINE .75 MILE MARKER TO TRIMBLE IN ATHENS. VIA OHGO.
&&
EVENT NUMBER RLX1801395
JZLocal storm report, Apr 3, 12:09 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1209 PM EDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD PAGEVILLE 39.17N 82.14W
04/03/2018 MEIGS OH DEPT OF HIGHWAYS
SR-681 IS CLOSED IN BOTH DIRECTIONS BETWEEN COUNTY LINE
AND JCT OF US 33 AND 681 DUE TO HIGH WATER. VIA OHGO.
&&
EVENT NUMBER RLX1801396
JZLocal storm report, Apr 3, 12:13 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1213 PM EDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD WOLFPEN 39.08N 82.08W
04/03/2018 MEIGS OH DEPT OF HIGHWAYS
SR-143 CLOSED IN BOTH DIRECTIONS BETWEEN JCT OF 143 & 7
AND JCT 684 & 143 DUE TO HIGH WATER.
&&
EVENT NUMBER RLX1801397
JZLocal storm report, Apr 3, 12:16 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1216 PM EDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD RUTLAND 39.04N 82.13W
04/03/2018 MEIGS OH DEPT OF HIGHWAYS
SR-124 CLOSED IN BOTH DIRECTIONS BETWEEN JCT OF 325 &
124 AND JCT OF 124 & 7 DUE TO HIGH WATER.
&&
EVENT NUMBER RLX1801398
JZLocal storm report, Apr 3, 12:24 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1224 PM EDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD NEW LEXINGTON 39.71N 82.21W
04/03/2018 PERRY OH 911 CALL CENTER
DISPATCH REPORTED SR-93 IN BOTH DIRECTIONS BETWEEN ST
RD 668 AND WHAL RD CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER RLX1801399
JZSpecial weather statement, Apr 3, 12:43 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Charleston WV
1243 PM EDT TUE APR 3 2018
OHZ067-075-076-083>086-WVZ007>011-016>020-029>031-031845-
Jackson-Morgan-Vinton-Washington-Athens-Meigs-Gallia-Doddridge-Roane-
Wirt-Wood-Lewis-Calhoun-Jackson-Harrison-Ritchie-Mason-Gilmer-
Pleasants-Tyler-
1243 PM EDT TUE APR 3 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MEIGS...WASHINGTON...
SOUTHWESTERN MORGAN...NORTHERN GALLIA...JACKSON...ATHENS...VINTON...
NORTHERN CALHOUN...WIRT...NORTHWESTERN ROANE...NORTHERN JACKSON...
WOOD...HARRISON...PLEASANTS...NORTHWESTERN MASON...RITCHIE...
DODDRIDGE...NORTHERN GILMER...NORTHERN LEWIS AND TYLER COUNTIES...
At 1242 PM EDT, strong thunderstorms were clustered over the area,
moving east at 55 mph.
Locations impacted include...
Parkersburg, Athens, Clarksburg, Marietta, Belpre, Jackson, Wellston,
Nelsonville, Point Pleasant, Weston, Harrisville, St. Marys, Pomeroy,
Glouster, Mcarthur, Oak Hill, Rio Grande, Albany, Elizabeth and
Middlebourne.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 79 between mile markers 93 and 128.
Interstate 77 in West Virginia between mile markers 140 and 186.
Route 50 in West Virginia between mile markers 1 and 82.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3960 8086 3947 8071 3943 8054 3947 8048
3939 8020 3901 8033 3885 8162 3885 8273
3886 8273 3936 8270 3939 8229 3947 8228
3947 8217 3954 8216 3952 8147 3936 8140
3961 8128 3957 8104 3954 8104 3961 8095
TIME...MOT...LOC 1642Z 270DEG 49KT 3919 8229
21The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:16 AM EDT | Flash Flood Watch | RLX | Doddridge, Harrison, Pleasants, Ritchie, Tyler, Wood | 8 hr |
| Apr 3, 9:33 AM EDT | Special Weather Statement | RLX | Jackson, Pleasants, Ritchie, Roane, Tyler, Wirt and 1 more | 57 min |
| Apr 3, 10:40 AM EDT | Special Weather Statement | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wirt, Wood | 2 hr |
| Apr 3, 12:43 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison, Pleasants, Ritchie, Tyler, Wirt and 1 more | 2 hr |
| Apr 3, 1:39 PM EDT | Areal Flood Warning | RLX | Doddridge, Jackson, Pleasants, Ritchie, Tyler, Wirt and 1 more | 3 hr |
| Apr 3, 5:13 PM EDT | Areal Flood Warning | RLX | Doddridge, Harrison, Jackson, Pleasants, Ritchie, Tyler and 2 more | 18 hr |
| Apr 3, 4:41 AM EDT | Special Weather Statement | RLX | Jackson, Vinton | 64 min |
| Apr 3, 8:29 AM EDT | Special Weather Statement | RLX | Athens, Gallia, Jackson, Meigs, Morgan, Perry and 1 more | 61 min |
| Apr 3, 10:52 AM EDT | Flash Flood Warning | RLX | Washington | 3 hr |
| Apr 3, 11:14 AM EDT | Flash Flood Warning | RLX | Morgan, Perry, Washington | 7 hr |
| Apr 3, 12:50 PM EDT | Flash Flood Warning | RLX | Athens, Meigs, Morgan, Vinton, Washington | 15 hr |
| Apr 3, 3:40 PM EDT | River Flood Warning | RLX | Washington | 40 hr |
| Apr 3, 6:03 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 42 min |
| Apr 3, 6:10 PM EDT | Tornado Warning | RLX | Perry | 20 min |
| Apr 3, 6:17 PM EDT | Flash Flood Warning | RLX | Morgan, Perry, Washington | 12 hr |
| Apr 3, 6:40 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 35 min |
| Apr 3, 7:06 PM EDT | Special Weather Statement | RLX | Athens | 24 min |
| Apr 3, 7:35 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Lawrence, Vinton | 55 min |
Nearby
Flash Flood Watches in West Virginia, 2018Flash Flood Watches in Ohio, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.